Los Angeles, CA
A 49-year-old female asked:
2 wks into 3 mo lupron shot to stop heavy periods w fibroids and still bleeding but less. tried mirena b4 this but a lg clot ejected it within a week. is it safe to get another mirena during this time while bleeding less to let it get some traction?
1 doctor answer • 1 doctor weighed in
Dr. John Berrymananswered
Obstetrics and Gynecology 56 years experience
Heavy menses ?'s: Fibroids can degenerate and cause bleeding with Lupron treatment, as hormone levels which support the size of fibroids are absent with Lupron. Another solution may be to take low dose oral contraceptives, which can significantly lower estrogen levels and control bleeding from fibroids.
Created for people with ongoing healthcare needs but benefits everyone.
78 viewsAnswered >2 years ago
Last updated May 7, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.